Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 3, 2013, 3:47 PM MDT for Bowman County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2013, 3:47 PM MDT (21:47 UTC)
- Expired
- Jun 3, 2013, 4:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bowman County, ND
The radar
The Bismarck radar (KBIS), 224 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:01 PM MDT, 46 minutes earlier.
Area forecast discussion, Jun 3, 3:01 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CDT MON JUN 3 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 400 PM CDT MON JUN 3 2013 THE MAIN FOCUS OF THE SHORT TERM PERIOD IS POTENTIAL FOR MODERATE TO HEAVY RAINFALL AND RENEWED FLOODING ISSUES. FOR DETAILS OF OVERLAND AND RIVER FLOODING ISSUES...SEE DISCUSSION BELOW. REGARDING THUNDERSTORM POTENTIAL THROUGH TUESDAY...RATHER LIMITED INSTABILITY SHOULD LIMIT COVERAGE. THE SPC DAY 2 OUTLOOK BRINGS THE 5 PERCENT AREA INTO THE EXTREME SOUTHEAST IN THE VICINITY OF THE SURFACE LOW...BUT NOT ANTICIPATING ORGANIZED SEVERE STORMS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 400 PM CDT MON JUN 3 2013 THE HIGHLIGHT OF THE EXTENDED FORECAST IS THUNDERSTORM POTENTIAL FRIDAY THROUGH SUNDAY. WRAP AROUND RAINFALL IS FORECAST TO DECREASE TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE UPPER LEVEL LOW PROPAGATES INTO MINNESOTA. DID MAINTAIN SLIGHT CHANCE POPS FOR DIURNALLY DRIVEN SHOWER ACTIVITY ACROSS THE SOUTHERN PORTIONS OF THE CWA GIVEN THE COOL TEMPERATURES ALOFT. THURSDAY LOOKS TO BE DRY DRY WITH SHORTWAVE RIDGING BEFORE A RETURN TO ACTIVE WEATHER AGAIN WITH NORTHWEST FLOW ALOFT THROUGH THE WEEKEND. THE BEST AND MOST WIDESPREAD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...LOOKS TO BE ON SATURDAY/SATURDAY NIGHT WITH A COLD FRONTAL PASSAGE AND STRONG UPPER LEVEL. STILL SOME TIME DIFFERENCES...HOWEVER...OVERALL A BLEND OF THE 12 UTC GUIDANCE SUITE WAS USED GIVEN FAIR TO GOOD MODEL AGREEMENT AND LITTLE DIFFERENCE IN SENSIBLE WEATHER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 400 PM CDT MON JUN 3 2013 EXPECT MVFR CONDITIONS DEVELOPING AS SHOWERS AND ISOLATED THUNDERSTORMS MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE STATE. UNCERTAINTY ABOUT THUNDER TIMING AT MOST TAF SITES...SO MAINTAINED PREVAILING SHOWERS AND VICINITY THUNDER. THE EXCEPTION WAS KDIK...WITH THUNDERSTORMS IMMINENT EARLY THIS AFTERNOON. IFR CIGS ARE LIKELY OVERNIGHT...MAINLY AT KMOT/KJMS. && .HYDROLOGY... ISSUED AT 400 PM CDT MON JUN 3 2013 ISSUED A FLOOD WATCH TODAY THROUGH 7 AM CDT WEDNESDAY...FOR AREAS ALONG AND NORTH OF STATE HIGHWAY 200. NEW 12Z MODEL GUIDANCE HAS GENERALLY TRENDED WETTER AND A BIT FARTHER NORTH WITH THE HIGHEST QPF. 2 TO 3 INCHES RAINFALL AMOUNTS OVER A RELATIVELY LARGE AREA ACROSS THE NORTH ARE NOW COMMON. FOR THE WATCH AREA...FAVORED AREAS WITH LINGERING HIGH WATER ISSUES FROM THE RECENT ROUND OF HEAVY RAIN...CO-LOCATED WITH THE HIGHER QPF. ADDITIONAL FLOODING PROBLEMS...SUCH AS MORE WATER OVER TOPPING COUNTY AND TOWNSHIP ROADS...AND FLOODING OF SMALLER RIVERS AND STREAMS...MAY OCCUR AGAIN THIS WEEK...AS NUMEROUS LOCATIONS STILL HAVE LINGERING HIGH WATER AND CLOSED ROADS FROM THE RECENT HEAVY RAIN. THERE MAY BE ISOLATED STORMS THAT PRODUCE RAINFALL RATES SUFFICIENT FOR FLASH FLOODING...BUT THIS IS NOT EXPECTED TO BE COMMON OR WIDESPREAD. IN THE SOURIS RIVER BASIN... FLOOD WATCH CONTINUES AT WILLOW CITY ON WILLOW CREEK. THE CREEK LEVEL REMAINS BELOW FLOOD STAGE...BUT MAY SLOWLY RISE TO FLOOD STAGE NEXT WEEK. CONTINUED SOURIS RIVER FLOOD WARNINGS FOR FOXHOLM...LOGAN...VELVA...TOWNER...BANTRY...WESTHOPE. THE HEAVY RAINS LAST WEEK THROUGH FRIDAY IN THE SOURIS RIVER BASIN CONTINUE TO PRODUCE A DISCHARGE FROM LAKE DARLING DAM OF 950 CUBIC FEET PER SECOND. THE SOURIS RIVER DOWNSTREAM OF THE DAM CONTINUES TO RISE FROM LOCAL RUNOFF DUE TO SATURATED SOILS. ELSEWHERE...THE MISSOURI RIVER AT WILLISTON IS NOW EXPECTED TO REMAIN BELOW FLOOD STAGE...ALTHOUGH WE WILL HAVE TO MONITOR THE IMPACT OF THE ADDITIONAL RAIN THIS WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NDZ001>005-009>013- 017>023-025. && SHORT TERM/AVIATION/HYDROLOGY...RP KINNEY LONG TERM...AYD
Hazardous weather outlook, Jun 3, 2:50 PM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT MON JUN 3 2013 NDZ001>005-009>013-017>023-025-042100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER- 350 PM CDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH FOR OVERLAND FLOODING IS IN EFFECT FOR AREAS ALONG AND NORTH OF STATE HIGHWAY 200 THROUGH TUESDAY NIGHT. VARIOUS RIVER FLOOD WATCHES AND WARNINGS ARE ALSO IN EFFECT ACROSS PARTS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT...BUT NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY NIGHT MAINLY EAST OF HIGHWAY 83...WITH A LOW THREAT FOR SEVERE WEATHER. THE CHANCE OF THUNDERSTORMS RETURNS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT HEAVY RAINFALL OR FLOODING OBSERVED TO THE NATIONAL WEATHER SERVICE. NDZ031>037-040>048-050-051-042100- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 350 PM CDT MON JUN 3 2013 /250 PM MDT MON JUN 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT...BUT NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY NIGHT...WITH A LOW THREAT FOR SEVERE WEATHER. THE CHANCE OF THUNDERSTORMS RETURNS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AYD/RP KINNEY
In the hours before
Special weather statement, Jun 3, 3:33 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 433 PM CDT MON JUN 3 2013 NDZ043-032200- BOWMAN ND- 333 PM MDT MON JUN 3 2013 ...SPECIAL WEATHER STATEMENT FOR CENTRAL BOWMAN COUNTY UNTIL 400 PM MDT... AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25 MILES SOUTHWEST OF BOWMAN...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOWMAN... MUD BUTTES... BOWMAN HALEY DAM... BUFFALO SPRINGS... SCRANTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. AYD
Special weather statement, Jun 3, 3:34 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 434 PM CDT MON JUN 3 2013 NDZ040-032200- SLOPE ND- 334 PM MDT MON JUN 3 2013 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN SLOPE COUNTY UNTIL 400 PM MDT... AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 30 MILES WEST-NORTHWEST OF BOWMAN...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AMIDON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:04 AM MDT | Flood Watch | BIS | Bottineau, Burke, Divide, Dunn, Foster, McHenry and 10 more | 42 hr |
| Jun 3, 4:35 PM MDT | Tornado Warning | BIS | Bowman | 25 min |
| Jun 3, 5:27 PM MDT | Tornado Warning | BIS | Billings, Slope | 33 min |
| Jun 3, 5:31 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.